Alert archive / North Dakota / Red Flag Warnings in 2008

Red Flag Warning 1, NWS Grand Forks, ND

April 14, 20088 counties in North Dakota

NWS Grand Forks, ND issued this red flag warning at Apr 14, 2008, 5:00 AM CDT for 8 counties in North Dakota. It took effect at Apr 14, 2008, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2008, 5:00 AM CDT (10:00 UTC)
In effect from
Apr 14, 2008, 12:00 PM CDT
Expired
Apr 14, 2008, 9:00 PM CDT
In force
9 hr
Issued by
NWS Grand Forks, ND

Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 125 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2722 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KFGF 141000
RFWFGF

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND FORKS ND
500 AM CDT MON APR 14 2008

...FIRE WEATHER WATCH MONDAY AFTERNOON INTO MONDAY EVENING FOR
GUSTY WINDS AND LOW HUMIDITIES IN THE DEVILS LAKE BASIN...

.STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WILL DEVELOP MONDAY
AFTERNOON AND CONTINUE THROUGH EARLY MONDAY EVENING. MINIMUM
HUMIDITIES WILL RANGE BETWEEN 15 AND 20 PERCENT MONDAY AFTERNOON
AND EVENING. THE COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITIES AND DRY VEGETATION WILL CREATE CONDITIONS APPROACHING
CRITICAL FIRE WEATHER CRITERIA OVER THE DEVILS LAKE BASIN...AND
NEAR THE CANADIAN BORDER. THEREFORE...A FIRE WEATHER WATCH HAS
BEEN ISSUED.

NDZ006>008-014-015-024-026-054-141800-
/O.UPG.KFGF.FW.A.0001.080414T1700Z-080415T0100Z/
/O.NEW.KFGF.FW.W.0001.080414T1700Z-080415T0200Z/
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON-
WESTERN WALSH COUNTY-
500 AM CDT MON APR 14 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WILL DEVELOP MONDAY
AFTERNOON AND CONTINUE THROUGH EARLY MONDAY EVENING. MINIMUM
HUMIDITIES WILL RANGE BETWEEN 20 AND 30 PERCENT MONDAY AFTERNOON
AND EVENING. THE COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITIES...DRY VEGETATION...AND ABOVE NORMAL TEMPERATURES WILL
CREATE CONDITIONS WITHIN CRITICAL FIRE WEATHER CRITERIA OVER THE
DEVILS LAKE BASIN...AND NEAR THE CANADIAN BORDER. THEREFORE...A
RED FLAG WARNING HAS BEEN ISSUED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
G2
3 follow-up statements
000 
WWUS83 KFGF 141309 CCA
RFWFGF

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND FORKS ND
500 AM CDT MON APR 14 2008...CORRECTED

...RED FLAG WARNING MONDAY AFTERNOON INTO MONDAY EVENING FOR GUSTY 
WINDS AND LOW HUMIDITIES IN THE DEVILS LAKE BASIN...

.STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WILL DEVELOP MONDAY
AFTERNOON AND CONTINUE THROUGH EARLY MONDAY EVENING. MINIMUM
HUMIDITIES WILL RANGE BETWEEN 15 AND 20 PERCENT MONDAY AFTERNOON
AND EVENING. THE COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITIES AND DRY VEGETATION WILL CREATE CONDITIONS APPROACHING
CRITICAL FIRE WEATHER CRITERIA OVER THE DEVILS LAKE BASIN...AND
NEAR THE CANADIAN BORDER. THEREFORE...A FIRE WEATHER WATCH HAS
BEEN ISSUED.

NDZ006>008-014-015-024-026-054-141800-
/O.UPG.KFGF.FW.A.0001.080414T1700Z-080415T0100Z/
/O.NEW.KFGF.FW.W.0001.080414T1700Z-080415T0200Z/
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON-
WESTERN WALSH COUNTY-
500 AM CDT MON APR 14 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WILL DEVELOP MONDAY
AFTERNOON AND CONTINUE THROUGH EARLY MONDAY EVENING. MINIMUM
HUMIDITIES WILL RANGE BETWEEN 20 AND 30 PERCENT MONDAY AFTERNOON
AND EVENING. THE COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITIES...DRY VEGETATION...AND ABOVE NORMAL TEMPERATURES WILL
CREATE CONDITIONS WITHIN CRITICAL FIRE WEATHER CRITERIA OVER THE
DEVILS LAKE BASIN...AND NEAR THE CANADIAN BORDER. THEREFORE...A
RED FLAG WARNING HAS BEEN ISSUED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

CORRECTED HEADLINE.

$$
G2
000 
WWUS83 KFGF 141549
RFWFGF

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND FORKS ND
1049 AM CDT MON APR 14 2008

...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR GUSTY WINDS
AND LOW HUMIDITIES IN THE DEVILS LAKE BASIN...

.STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WILL DEVELOP THIS
AFTERNOON AND CONTINUE THROUGH TONIGHT. MINIMUM HUMIDITIES WILL
RANGE BETWEEN 15 AND 20 PERCENT THIS AFTERNOON AND EVENING. THE
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES AND DRY
VEGETATION WILL CREATE CRITICAL FIRE WEATHER CONDITIONS OVER THE
DEVILS LAKE BASIN...AND NEAR THE CANADIAN BORDER.

NDZ006>008-014-015-024-026-054-150000-
/O.CON.KFGF.FW.W.0001.080414T1700Z-080415T0200Z/
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON-
WESTERN WALSH COUNTY-
1049 AM CDT MON APR 14 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WILL DEVELOP THIS AFTERNOON
AND CONTINUE THROUGH THE EVENING. MINIMUM HUMIDITIES WILL RANGE
BETWEEN 20 AND 30 PERCENT MONDAY AFTERNOON AND EVENING. THE
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...DRY
VEGETATION...AND ABOVE NORMAL TEMPERATURES WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS OVER THE DEVILS LAKE BASIN...AND NEAR THE
CANADIAN BORDER. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.



$$

KAISER
000 
WWUS83 KFGF 150200
RFWFGF

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND FORKS ND
900 PM CDT MON APR 14 2008

...RED FLAG WARNING IS CANCELLED...


NDZ006>008-014-015-024-026-054-150300-
/O.CAN.KFGF.FW.W.0001.000000T0000Z-080415T0200Z/
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON-
WESTERN WALSH COUNTY-
900 PM CDT MON APR 14 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE RED
FLAG WARNING. 

ALTHOUGH WINDS WILL REMAIN STRONG AND GUSTY THROUGH THE EVENING
WINDS HAVE DECREASED AND RELATIVE HUMIDITIES HAVE IMPROVED ENOUGH
TO LET THE RED FLAG WARNING EXPIRE.

$$

KK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this red flag warning went out at Apr 14, 4:30 AM CDT, 30 minutes earlier.

Area forecast discussion, Apr 14, 4:30 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
430 AM CDT MON APR 14 2008

.DISCUSSION...TODAY THROUGH WEDNESDAY NIGHT
FAIRLY HIGH AMPLITUDE UPPER AIR PATTERN REMAINS PROGRESSIVE THROUGH
THE PERIOD. UPPER RIDGE OVER THE HIGH PLAINS WILL SHIFT OVER THE
FORECAST AREA THIS AFTERNOON. MODEST WARM ADVECTION WILL OCCUR TODAY
MAINLY ON THE ND SIDE OF THE RIVER. STRONGER WARM ADVECTION IS
EXPECTED MON NIGHT. WILL KEEP WINDS UP FOR TONIGHT. WATER VAPOR LOOP
SHOWING UPPER RIDGE OVER THE HIGH PLAINS WITH CIRRUS DROPPING SOUTH
ACROSS THE INTERNATIONAL BORDER.

WATER VAPOR LOOP ALSO SHOWING UPPER TROUGH OFF THE PACIFIC NORTHWEST
COAST. THE TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS WED.
COLD FRONT WILL MOVE INTO THE AREA TUE NIGHT AND EARLY WED.
WILL EXPAND POPS A BIT FOR THIS PERIOD. TEMPS A BIT COOLER FOR WED.

EXTENDED...THURSDAY AND FRIDAY
UPPER LEVEL TROUGH MOVES THROUGH THU. SPLIT FLOW DEVELOP ACROSS
NORTH AMERICA FRI WITH BRIEF ZONAL FLOW OVER THE NORTHERN PLAINS AND
UPPER TROUGH WITH THE SOUTHERN STREAM.

&&

.AVIATION...VFR. SOME CIRRUS WILL WILL SPREAD ACROSS MAINLY THE
NORTHERN ZONES TODAY.

&&

.FIRE WEATHER...
ISSUED A RED FLAG WARNING FOR NORTHWEST ZONES FROM NOON THROUGH 9 PM
CDT. MAIN PROBLEM WILL BE SOUTH WINDS AT 20 TO 35 MPH. HUMIDITIES
WILL DRY OFF TO 20 TO 30 PERCENT THIS AFTERNOON IN THE NORTHWEST
ZONES.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING
     FOR NDZ006>008-014-015-024-026-054.

MN...NONE.

&&

HOPPES
Hazardous weather outlook, Apr 13, 7:00 AM CDT, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
700 AM CDT SUN APR 13 2008

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-141200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
700 AM CDT SUN APR 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WE MAY APPROACH FIRE WEATHER CONDITIONS MONDAY AFTERNOON OVER THE
DEVILS LAKE BASIN AS RELATIVE HUMIDITIES ARE EXPECTED TO FALL
TO 20 TO 25 PERCENT AND SOUTHERLY WINDS WILL INCREASE TO 20 TO 25
MPH WITH HIGHER GUSTS.

WINDY CONDITIONS ARE POSSIBLE FOR TUESDAY NIGHT ACROSS EASTERN
NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. NORTHWEST WINDS
COULD GUST UP TO 35 MPH LATE TUESDAY AND WEDNESDAY AS A COLD FRONT
MOVES THROUGH THE AREA.

LOW PRESSURE WILL DEVELOP OVER ALBERTA MONDAY AND WILL MOVE
ACROSS SOUTHERN CANADA TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HOPPES

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:30 AM CDTWind AdvisoryFGFBarnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more11 hr

Nearby

Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.